Alert archive / Tennessee / Severe Thunderstorm Warnings in 2016
Severe Thunderstorm Warning 172, NWS Nashville, TN
NWS Nashville, TN issued this severe thunderstorm warning at Jul 8, 2016, 10:58 PM CDT for Grundy County, Van Buren County, Warren County, Tennessee. It was in force for 32 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 8, 2016, 10:58 PM CDT (03:58 UTC)
- Expired
- Jul 8, 2016, 11:30 PM CDT
- In force
- 32 min
- Issued by
- NWS Nashville, TN
- Area
- Storm-based polygon
- Hail
- 0.75 in
- Wind
- 60.0 mph
Counties Grundy County, TN, Van Buren County, TN, Warren County, TN
The radar
The Northeast Alabama radar (KHTX), 71 km from the middle of the area, began a volume at 04:00 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jul 8, 8:22 PM CDT | Severe Thunderstorm Watch | SPC | 3 hr |
The nearest sounding before it
Nashville Metro, TN (KBNA), launched 00:00Z, 4.0 hours before the alert went out and 119 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2167 J/kg
- Mixed-layer CIN
- -15 J/kg
- Mixed-layer LCL
- 1438 m above ground
- 0-6 km bulk shear
- 27 kt
- 0-1 km storm-relative helicity
- 33 m²/s²
- 0-3 km storm-relative helicity
- 56 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
334
WUUS54 KOHX 090358
SVROHX
TNC061-175-177-090430-
/O.NEW.KOHX.SV.W.0172.160709T0358Z-160709T0430Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE NASHVILLE TN
1058 PM CDT FRI JUL 8 2016
THE NATIONAL WEATHER SERVICE IN NASHVILLE HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
VAN BUREN COUNTY IN MIDDLE TENNESSEE...
SOUTHEASTERN WARREN COUNTY IN MIDDLE TENNESSEE...
GRUNDY COUNTY IN MIDDLE TENNESSEE...
* UNTIL 1130 PM CDT
* AT 1057 PM CDT...SEVERE THUNDERSTORMS WERE LOCATED ALONG A LINE
EXTENDING FROM 9 MILES NORTH OF PIKEVILLE TO 9 MILES NORTHWEST OF
DUNLAP TO NEAR MONTEAGLE...MOVING SOUTHEAST AT 40 MPH.
HAZARD...60 MPH WIND GUSTS AND PENNY SIZE HAIL.
SOURCE...RADAR INDICATED.
IMPACT...EXPECT DAMAGE TO ROOFS...SIDING...AND TREES.
* LOCATIONS IMPACTED INCLUDE...
SPENCER...GRUETLI-LAAGER...TRACY CITY...MONTEAGLE...ALTAMONT...
COALMONT...PALMER...BEERSHEBA SPRINGS...
FALL CREEK FALLS STATE PARK...PELHAM...
FALL CREEK FALLS S.P. AND FIERY GIZZARD S.P..
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
&&
LAT...LON 3524 8585 3529 8591 3532 8591 3582 8548
3578 8526 3572 8527 3557 8542 3555 8546
3553 8561 3549 8554 3543 8554 3541 8551
3541 8549 3536 8551 3532 8556 3529 8571
3524 8569 3522 8574
TIME...MOT...LOC 0357Z 300DEG 33KT 3575 8521 3549 8548 3522 8580
HAIL...0.75IN
WIND...60MPH
$$
BARNWELLWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Nashville, TN wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 8, 7:31 PM CDT, 3 hours 27 minutes earlier.
Area forecast discussion, Jul 8, 7:31 PM CDT, 3 hours 27 minutes before
Area Forecast Discussion National Weather Service Nashville TN 731 PM CDT FRI JUL 8 2016 .UPDATE... FOR EVENING DISCUSSION. && .DISCUSSION... This afd is being reissued so as to reflect the temporal extension in regard to the flood watch. It is now in effect until 2 am cdt. && .AVIATION... 00Z TAF DISCUSSION. Moist and unstable airmass in place through the 1st half of the taf pd. A series of upper level impulses will interact with the instability and produce strong to potentially severe tstms through around 10z. stronger wind gusts will be possible with the tstms. Otw, aft 09z we will see our lower level wind flow become more northwesterly as a sfc high builds southward from the upper midwest. This will act to bring lower dewpoints and less convective energy to the area. Despite the continuation of a few upper level impulses, most of the convective activity should be south of the taf sites during the latter portions of the taf pd. && .OHX WATCHES/WARNINGS/ADVISORIES... Flash Flood Watch until 2 AM CDT Saturday FOR Cannon-Cheatham- Clay-Cumberland-Davidson-De Kalb-Dickson-Fentress-Houston- Humphreys-Jackson-Macon-Montgomery-Overton-Pickett-Putnam- Robertson-Rutherford-Smith-Stewart-Sumner-Trousdale-Van Buren- Warren-White-Williamson-Wilson. && DISCUSSION......21 AVIATION........21
Hazardous weather outlook, Jul 8, 1:52 PM CDT, 9 hours 6 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE NASHVILLE TN 152 PM CDT FRI JUL 8 2016 TNZ007>011-028>034-064>066-091000- ROBERTSON-SUMNER-MACON-CLAY-PICKETT-WILSON-TROUSDALE-SMITH- JACKSON-PUTNAM-OVERTON-FENTRESS-DE KALB-WHITE-CUMBERLAND- 152 PM CDT FRI JUL 8 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF MIDDLE TENNESSEE. .DAY ONE...THIS AFTERNOON AND TONIGHT STRONG TO SEVERE THUNDERSTORMS ARE POSSIBLE THIS AFTERNOON INTO THIS EVENING...FOR LOCATIONS GENERALLY ALONG AND EAST OF THE I-65 CORRIDOR. THE MAIN THREATS WILL BE DAMAGING STRAIGHT LINE WINDS. HEAVY RAINFALL COULD ALSO OCCUR WITH SOME OF THE STRONGER SHOWERS AND THUNDERSTORMS...PRODUCING ONE...UP TO LOCALLY THREE INCHES...OF RAINFALL THROUGH THE EVENING HOURS. THIS HAS THE POTENTIAL OF LEADING TO FLASH FLOODING...ESPECIALLY ACROSS NORTHERN AND EASTERN PORTIONS OF THE MID STATE THROUGH THE EVENING HOURS. HEAT INDICES ARE EXPECTED TO CLIMB INTO THE LOW 100'S THIS AFTERNOON FOR MANY LOCATIONS WEST OF THE CUMBERLAND PLATEAU. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY A WARM AND HUMID PATTERN WILL CONTINUE WITH A CHANCE FOR ISOLATED TO SCATTERED THUNDERSTORMS EACH DAY...SATURDAY THROUGH THURSDAY. ALTHOUGH WIDESPREAD HAZARDOUS WEATHER IS NOT EXPECTED...A FEW THUNDERSTORMS COULD BE STRONG TO SEVERE...MAINLY DURING THE AFTERNOON AND EVENING HOURS. GUSTY WINDS AND HEAVY DOWNPOURS WILL THE MAIN CONCERNS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL BE NEEDED THROUGH THIS EVENING. TNZ005-006-023>027-056>063-075-077>080-093>095-091000- STEWART-MONTGOMERY-HOUSTON-HUMPHREYS-DICKSON-CHEATHAM-DAVIDSON- PERRY-HICKMAN-LEWIS-WILLIAMSON-MAURY-MARSHALL-RUTHERFORD-CANNON- BEDFORD-COFFEE-WARREN-GRUNDY-VAN BUREN-WAYNE-LAWRENCE-GILES- 152 PM CDT FRI JUL 8 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF MIDDLE TENNESSEE. .DAY ONE...THIS AFTERNOON AND TONIGHT STRONG TO SEVERE THUNDERSTORMS ARE POSSIBLE THIS AFTERNOON INTO THIS EVENING FOR LOCATIONS GENERALLY ALONG AND EAST OF THE I-65 CORRIDOR. MAIN THREAT WILL BE DAMAGING STRAIGHT LINE WINDS. SOME LOCALIZED HEAVY RAINFALL COULD LEAD TO LOCALIZED FLASH FLOODING. HEAT INDICES ARE EXPECTED TO CLIMB INTO THE LOW 100'S THIS AFTERNOON FOR MANY LOCATIONS WEST OF THE CUMBERLAND PLATEAU. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY A WARM AND HUMID PATTERN WILL CONTINUE WITH A CHANCE FOR ISOLATED TO SCATTERED THUNDERSTORMS EACH DAY...SATURDAY THROUGH THURSDAY. ALTHOUGH WIDESPREAD HAZARDOUS WEATHER IS NOT EXPECTED...A FEW THUNDERSTORMS COULD BE STRONG TO SEVERE...MAINLY DURING THE AFTERNOON AND EVENING HOURS. GUSTY WINDS AND HEAVY DOWNPOURS WILL THE MAIN CONCERNS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL BE NEEDED THIS AFTERNOON AND EVENING. SPOTTER THUNDERSTORM REPORTING CRITERIA... TORNADO FUNNEL CLOUD FLOODING HAIL >=1/2 INCH WINDS > 50 MPH (MEASURED) STRUCTURAL DAMAGE TREES OR POWER LINES DOWN 31
In the hours before
Local storm report, Jul 8, 10:39 PM CDT, 19 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NASHVILLE TN
1039 PM CDT FRI JUL 08 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0909 PM TSTM WND DMG 10 SW RED BOILING SPRIN 36.43N 85.98W
07/08/2016 MACON TN TWITTER
TREE DOWN ON ROAD IN PLEASANT SHADE
&&
EVENT NUMBER OHX1600896
11Local storm report, Jul 8, 10:41 PM CDT, 17 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NASHVILLE TN
1041 PM CDT FRI JUL 08 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0915 PM TSTM WND DMG LEBANON 36.21N 86.32W
07/08/2016 WILSON TN EMERGENCY MNGR
TREE ON HOUSE ON PARK AVENUE IN LEBANON
&&
EVENT NUMBER OHX1600897
11Local storm report, Jul 8, 10:44 PM CDT, 14 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NASHVILLE TN
1044 PM CDT FRI JUL 08 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0850 PM TSTM WND DMG 3 NE NASHVILLE 36.20N 86.74W
07/08/2016 DAVIDSON TN FACEBOOK
TREE AND POWER LINE DOWN AT 1708 NORTHVIEW AVENUE IN
EAST NASHVILLE
&&
EVENT NUMBER OHX1600898
SHAMBURGERLocal storm report, Jul 8, 10:46 PM CDT, 12 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NASHVILLE TN
1046 PM CDT FRI JUL 08 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0900 PM TSTM WND GST GREEN HILL 36.23N 86.57W
07/08/2016 E60 MPH WILSON TN NWS EMPLOYEE
&&
EVENT NUMBER OHX1600899
SHAMBURGERLocal storm report, Jul 8, 10:49 PM CDT, 9 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NASHVILLE TN
1049 PM CDT FRI JUL 08 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1006 PM TSTM WND DMG 8 N COOKEVILLE 36.27N 85.51W
07/08/2016 PUTNAM TN EMERGENCY MNGR
TREE FELL ON A CAMPER ON DODSON BRANCH HIGHWAY IN
NORTHERN PUTNAM COUNTY. NO INJURIES.
&&
EVENT NUMBER OHX1600900
11Local storm report, Jul 8, 10:52 PM CDT, 6 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NASHVILLE TN
1052 PM CDT FRI JUL 08 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1013 PM TSTM WND DMG 6 W LIVINGSTON 36.39N 85.44W
07/08/2016 OVERTON TN EMERGENCY MNGR
TREE DOWN AND POWER OUTAGES WEST OF LIVINGSTON ON
STANDING STONE HIGHWAY
&&
EVENT NUMBER OHX1600901
11The office that day
Everything else NWS Nashville, TN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 8, 7:16 PM CDT | Areal Flood Advisory | OHX | Montgomery, Stewart | 3 hr |
| Jul 8, 7:16 PM CDT | Special Weather Statement | OHX | Humphreys | 44 min |
| Jul 8, 7:25 PM CDT | Special Weather Statement | OHX | Giles | 50 min |
| Jul 8, 7:34 PM CDT | Severe Thunderstorm Warning | OHX | Dickson, Houston, Humphreys, Montgomery, Stewart | 41 min |
| Jul 8, 7:44 PM CDT | Special Weather Statement | OHX | Warren | 46 min |
| Jul 8, 7:47 PM CDT | Special Weather Statement | OHX | Hickman | 43 min |
| Jul 8, 7:55 PM CDT | Special Weather Statement | OHX | Wayne | 50 min |
| Jul 8, 8:00 PM CDT | Severe Thunderstorm Warning | OHX | Cheatham, Dickson, Houston, Humphreys, Montgomery, Robertson | 30 min |
| Jul 8, 8:17 PM CDT | Severe Thunderstorm Warning | OHX | Dickson, Hickman, Williamson | 28 min |
| Jul 8, 8:25 PM CDT | Severe Thunderstorm Warning | OHX | Cheatham, Davidson, Dickson, Robertson, Sumner, Williamson | 35 min |
| Jul 8, 8:41 PM CDT | Special Weather Statement | OHX | Giles | 49 min |
| Jul 8, 8:41 PM CDT | Severe Thunderstorm Warning | OHX | Dickson, Hickman, Maury, Williamson | 29 min |
| Jul 8, 8:50 PM CDT | Severe Thunderstorm Warning | OHX | Davidson, Macon, Rutherford, Smith, Sumner, Trousdale and 2 more | 40 min |
| Jul 8, 8:54 PM CDT | Severe Thunderstorm Warning | OHX | Bedford, Giles, Marshall, Maury | 51 min |
| Jul 8, 8:58 PM CDT | Severe Thunderstorm Warning | OHX | Davidson, Williamson | 32 min |
| Jul 8, 9:08 PM CDT | Severe Thunderstorm Warning | OHX | Bedford, Marshall, Maury, Rutherford, Williamson | 37 min |
| Jul 8, 9:22 PM CDT | Severe Thunderstorm Warning | OHX | Clay, Jackson, Macon, Smith, Trousdale | 38 min |
| Jul 8, 9:25 PM CDT | Severe Thunderstorm Warning | OHX | Cannon, DeKalb, Jackson, Putnam, Rutherford, Smith and 2 more | 35 min |
| Jul 8, 9:31 PM CDT | Severe Thunderstorm Warning | OHX | Bedford, Cannon, Coffee, Marshall, Rutherford, Williamson | 29 min |
| Jul 8, 9:36 PM CDT | Special Weather Statement | OHX | Grundy | 39 min |
| Jul 8, 9:38 PM CDT | Special Weather Statement | OHX | Lewis | 52 min |
| Jul 8, 9:42 PM CDT | Special Weather Statement | OHX | Giles | 33 min |
| Jul 8, 9:50 PM CDT | Severe Thunderstorm Warning | OHX | Clay, Fentress, Jackson, Overton, Pickett, Putnam | 70 min |
| Jul 8, 9:52 PM CDT | Areal Flood Advisory | OHX | Giles, Marshall | 3 hr |
| Jul 8, 9:53 PM CDT | Severe Thunderstorm Warning | OHX | Cumberland, DeKalb, Fentress, Jackson, Overton, Putnam and 2 more | 67 min |
| Jul 8, 9:56 PM CDT | Severe Thunderstorm Warning | OHX | Cannon, Coffee, Cumberland, DeKalb, Grundy, Van Buren and 2 more | 64 min |
| Jul 8, 10:00 PM CDT | Severe Thunderstorm Warning | OHX | Bedford, Coffee, Grundy, Marshall, Rutherford | 60 min |
| Jul 8, 10:55 PM CDT | Severe Thunderstorm Warning | OHX | Cumberland, Fentress | 35 min |
| Jul 9, 7:27 AM CDT | River Flood Advisory | OHX | Montgomery, Robertson | 4 hr |
| Jul 9, 4:59 PM CDT | Special Weather Statement | OHX | Perry | 46 min |
| Jul 9, 6:02 PM CDT | Areal Flood Advisory | OHX | Maury | 118 min |
Nearby
Severe Thunderstorm Warnings in Tennessee, 2016Every severe thunderstorm warning in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.